Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 130, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2002, 1:44 AM CDT for Tazewell County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2002, 1:44 AM CDT (06:44 UTC)
- Expired
- Jun 13, 2002, 2:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Tazewell County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 130644 SVRSPI ILC179-130745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 144 AM CDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAZEWELL COUNTY IN CENTRAL ILLINOIS * UNTIL 245 AM CDT * AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GREEN VALLEY...OR ABOUT 9 MILES SOUTH OF PEKIN...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH PEKIN PEKIN DELAVAN TREMONT HOPEDALE MORTON MINIER MACKINAW THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4054 8977 4033 8969 4034 8927 4066 8935 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:19 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 12, 9:19 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 919 PM CDT WED JUN 12 2002 WILL NOT MAKE ANY CHANGES TO GOING ZONE FORECAST PACKAGE FOR OVERNIGHT. THUNDERSTORM AND SHOWER ACTIVITY OVER NORTHWEST PORTION OF CWFA AT 9 PM WILL INCREASE AND DEVELOP SOUTHEAST ACROSS THE ENTIRE AREA OVERNIGHT. MAIN FEATURE WILL BE AREAS OF HEAVY RAINFALL. THE FLOOD WATCH WILL CONTINUE THROUGH THURSDAY MORNING. .ILX...FLOOD WATCH THROUGH THROUGH THURSDAY MORNING FOR ENTIRE CWA. PALMER
In the hours before
Local storm report, Jun 13, 12:48 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1248 AM CDT THU JUN 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 AM 2 N LEWISTOWN IL TORNADO
06/13/02 FULTON WIND GUST TO 70 MPH WITH
DEBRIS SITED BY COUNTY
SKWARN SPOTTER.
GOETSCHLocal storm report, Jun 13, 1:00 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
100 AM CDT THU JUN 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1253 AM 1 E LEWISTOWN IL TORNADO
06/13/02 FULTON EAST OF LEWISTON ON ROUTE
24...TORNADO TOUCHDOWN.
LIFTED CAR UP OFF ROAD.
FROM COUNTY ESDA SPOTTER.
1246 AM CUBA IL WIND DAMAGE
06/13/02 FULTON TREE LIMBS AND POWER LINES
BLOWN DOWN. FROM ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:34 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 56 min |
| Jun 12, 9:37 PM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| Jun 12, 11:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 64 min |
| Jun 12, 11:50 PM CDT | Tornado Warning | ILX | Fulton | 55 min |
| Jun 13, 12:43 AM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 62 min |
| Jun 13, 1:30 AM CDT | Tornado Warning | ILX | Logan | 60 min |
| Jun 13, 4:10 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 6 hr |
| Jun 13, 4:23 AM CDT | Flash Flood Warning | ILX | Christian | 6 hr |
| Jun 13, 4:46 AM CDT | Flash Flood Warning | ILX | Scott | 5 hr |
| Jun 13, 5:00 AM CDT | Flash Flood Warning | ILX | Fulton, Peoria, Schuyler, Stark | 5 hr |
| Jun 13, 5:18 AM CDT | Flash Flood Warning | ILX | Shelby | 6 hr |
| Jun 13, 6:06 AM CDT | Flash Flood Warning | ILX | Mason, Tazewell | 4 hr |
| Jun 13, 6:30 AM CDT | Flash Flood Warning | ILX | Coles, Cumberland, Effingham | 16 hr |
| Jun 13, 6:31 AM CDT | Flash Flood Warning | ILX | Coles, Cumberland, Effingham | 5 hr |
| Jun 13, 10:21 AM CDT | Flash Flood Warning | ILX | Sangamon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.